Alert archive / Washington / Flood Watches in 2016
Flood Watch 3, NWS Spokane, WA
NWS Spokane, WA issued this flood watch at Oct 14, 2016, 12:46 PM PDT for 7 counties in Washington; 6 counties in Idaho. It took effect at Oct 15, 2016, 11:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2016, 12:46 PM PDT (19:46 UTC)
- In effect from
- Oct 15, 2016, 11:00 AM PDT
- Expired
- Oct 16, 2016, 2:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Chelan County, WA, Douglas County, WA, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 30 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WGUS66 KOTX 141946 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 1246 PM PDT FRI OCT 14 2016 ...ANOTHER ROUND OF MODERATE TO HEAVY RAIN SATURDAY AND SATURDAY NIGHT INCREASES THE THREAT OF FLOODING... IDZ001-004-WAZ037-038-041>043-150400- /O.NEW.KOTX.FA.A.0003.161015T1800Z-161016T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE CITIES OF...SANDPOINT...BONNERS FERRY... PRIEST RIVER...EASTPORT...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...OMAK...OKANOGAN...BREWSTER...OROVILLE...NESPELEM 1246 PM PDT FRI OCT 14 2016 ...FLOOD WATCH IN EFFECT FROM MIDDAY SATURDAY THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON... INCLUDING THE FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE MOUNTAINS AND NORTHERN PANHANDLE. IN WASHINGTON... EAST SLOPES NORTHERN CASCADES...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE AREA. * FROM MIDDAY SATURDAY THROUGH LATE SATURDAY NIGHT * ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS EXPECTED SATURDAY WITH ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH TO OVER AN INCH. * THIS NEW ROUND OF RAIN ON TOP OF THE RECENT HEAVY RAIN WILL LEAD TO SATURATED SOILS AND INCREASED RISK OF FLOODING. OVERFLOWING POOR DRAINAGE AREAS MAY RESULT IN FLOODING. AREAS BELOW RECENT BURN SCARS HAVE A HIGHER THREAT FOR EROSION AND MUDSLIDES. PLUGGED CULVERTS MAY CAUSE BACKUPS THAT CAN OVERTOP ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
5 follow-up statements
009 WGUS66 KOTX 150251 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 751 PM PDT FRI OCT 14 2016 ...ANOTHER ROUND OF MODERATE TO HEAVY RAIN SATURDAY AND SATURDAY NIGHT INCREASES THE THREAT OF FLOODING... IDZ001-004-WAZ037-038-041>043-151400- /O.CON.KOTX.FA.A.0003.161015T1800Z-161016T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE CITIES OF...SANDPOINT...BONNERS FERRY... PRIEST RIVER...EASTPORT...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...OMAK...OKANOGAN...BREWSTER...OROVILLE...NESPELEM 751 PM PDT FRI OCT 14 2016 ...FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE MOUNTAINS AND NORTHERN PANHANDLE. IN WASHINGTON...EAST SLOPES NORTHERN CASCADES...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE AREA. * FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT * ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS EXPECTED SATURDAY WITH ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH TO OVER AN INCH. * THIS NEW ROUND OF RAIN ON TOP OF THE RECENT HEAVY RAIN WILL LEAD TO SATURATED SOILS AND INCREASED RISK OF FLOODING. OVERFLOWING POOR DRAINAGE AREAS MAY RESULT IN FLOODING. AREAS BELOW RECENT BURN SCARS HAVE A HIGHER THREAT FOR EROSION AND MUDSLIDES. PLUGGED CULVERTS MAY CAUSE BACKUPS THAT CAN OVERTOP ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
903 WGUS66 KOTX 151304 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 604 AM PDT SAT OCT 15 2016 ...ANOTHER ROUND OF MODERATE TO HEAVY RAIN TODAY AND TONIGHT INCREASES THE THREAT OF FLOODING... IDZ001-004-WAZ037-038-041>043-152300- /O.CON.KOTX.FA.A.0003.161015T1800Z-161016T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE CITIES OF...SANDPOINT...BONNERS FERRY... PRIEST RIVER...EASTPORT...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...OMAK...OKANOGAN...BREWSTER...OROVILLE...NESPELEM 604 AM PDT SAT OCT 15 2016 ...FLOOD WATCH REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE MOUNTAINS AND NORTHERN PANHANDLE. IN WASHINGTON...EAST SLOPES NORTHERN CASCADES...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE AREA. * FROM 11 AM PDT THIS MORNING THROUGH LATE TONIGHT * ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS EXPECTED THIS AFTERNOON AND EVENING WITH ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH TO OVER AN INCH. * THIS NEW ROUND OF RAIN ON TOP OF THE RECENT HEAVY RAIN WILL LEAD TO SATURATED SOILS AND INCREASED RISK OF FLOODING. OVERFLOWING POOR DRAINAGE AREAS MAY RESULT IN FLOODING. AREAS BELOW RECENT BURN SCARS HAVE A HIGHER THREAT FOR EROSION AND MUDSLIDES. PLUGGED CULVERTS MAY CAUSE BACKUPS THAT CAN OVERTOP ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
985 WGUS66 KOTX 151826 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 1126 AM PDT SAT OCT 15 2016 ...ANOTHER ROUND OF MODERATE TO HEAVY RAIN TODAY AND TONIGHT INCREASES THE THREAT OF SMALL STREAM FLOODING AND MINOR MUD SLIDES... IDZ001-004-WAZ037-038-041>043-160530- /O.CON.KOTX.FA.A.0003.000000T0000Z-161016T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE CITIES OF...SANDPOINT...BONNERS FERRY... PRIEST RIVER...EASTPORT...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...OMAK...OKANOGAN...BREWSTER...OROVILLE...NESPELEM 1126 AM PDT SAT OCT 15 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE MOUNTAINS AND NORTHERN PANHANDLE. IN WASHINGTON...EAST SLOPES NORTHERN CASCADES...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE AREA. * THROUGH LATE TONIGHT * ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS EXPECTED THIS AFTERNOON AND EVENING WITH ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH OR MORE. THE HEAVIEST RAIN WILL LIKELY FALL OVER OKANOGAN AND CHELAN COUNTIES WHERE SOME AREAS WILL RECEIVE MORE THAN AN INCH OF RAIN BY THIS EVENING. * THIS NEW ROUND OF RAIN ON TOP OF THE RECENT HEAVY RAIN WILL LEAD TO SATURATED SOILS AND INCREASED RISK OF FLOODING AND SMALL MUD SLIDES. OVERFLOWING POOR DRAINAGE AREAS MAY RESULT IN FLOODING. AREAS BELOW RECENT BURN SCARS HAVE A HIGHER THREAT FOR EROSION AND MUDSLIDES. PLUGGED CULVERTS MAY CAUSE BACKUPS THAT CAN OVERTOP ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
629 WGUS66 KOTX 160442 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 942 PM PDT SAT OCT 15 2016 IDZ001-004-WAZ037-038-041>043-160900- /O.CON.KOTX.FA.A.0003.000000T0000Z-161016T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE CITIES OF...SANDPOINT...BONNERS FERRY... PRIEST RIVER...EASTPORT...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...OMAK...OKANOGAN...BREWSTER...OROVILLE...NESPELEM 942 PM PDT SAT OCT 15 2016 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE MOUNTAINS AND NORTHERN PANHANDLE. IN WASHINGTON...EAST SLOPES NORTHERN CASCADES...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE AREA. * UNTIL 2 AM PDT SUNDAY * AREAS OF RAIN WILL LINGER THROUGH EARLY SUNDAY MORNING. THE RAIN MAY BE LOCALLY MODERATE TO HEAVY. THIS RAIN ON TOP OF THE RECENT HEAVY RAIN WILL LEAD TO SATURATED SOILS AND INCREASED RISK OF FLOODING AND SMALL MUD SLIDES. OVERFLOWING POOR DRAINAGE AREAS MAY RESULT IN FLOODING. AREAS BELOW RECENT BURN SCARS HAVE A HIGHER THREAT FOR EROSION AND MUDSLIDES. PLUGGED CULVERTS MAY CAUSE BACKUPS THAT CAN OVERTOP ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
055 WGUS66 KOTX 160843 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 143 AM PDT SUN OCT 16 2016 IDZ001-004-WAZ037-038-041>043-160945- /O.EXP.KOTX.FA.A.0003.000000T0000Z-161016T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- INCLUDING THE CITIES OF...SANDPOINT...BONNERS FERRY... PRIEST RIVER...EASTPORT...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT... CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN... CONCONULLY...OMAK...OKANOGAN...BREWSTER...OROVILLE...NESPELEM 143 AM PDT SUN OCT 16 2016 ...FLOOD WATCH WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... THE FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING. RAINFALL HAS DECREASED OVER THE AREA AS THE COLD FRONT MOVED THROUGH THE REGION EARLIER THIS EVENING. SCATTERED SHOWERS ARE EXPECTED...ESPECIALLY IN THE IDAHO PANHANDLE MOUNTAINS. BUT NO FURTHER HYDROLOGIC IMPACTS ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at Oct 14, 10:47 AM PDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 14, 10:47 AM PDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1047 AM PDT Fri Oct 14 2016
.SYNOPSIS...
Wet and windy storms will parade through the Inland Northwest
through the middle of next week. Each storm will bring periods of
rain, with some minor flooding likely through the weekend, and
gusty winds over much of the Columbia Basin beginning tonight and
repeating every 24 to 36 hours through next Wednesday.
&&
.DISCUSSION...
The cold front has exited the region and showers have diminished.
A dry slot behind the front brought a brief period of sunny skies,
but is quickly filling in from more mid/high level clouds with the
advancing upper level trough. Expect showers to increase with the
cold pool and surface based convection especially across the
northern Cascades, Okanogan highlands, and spreading to northeast
Washington and north Idaho later this afternoon. There is a small
chance of thunderstorms near the crest with the activity on the
west side, and across northeast Washington/north Idaho with the
surface based convection and capes to 500 j/kg. Winds are in a
lull late this morning, to be expected. But will resurge again
this afternoon with widespread gusts to 35 to 45 mph especially
across the Columbia Basin, Palouse, into the Spokane area. /rfox.
&&
.AVIATION...
18Z TAFS: Windy with VFR conditions can be found across the region
in the wake of a cold front. Showers will increase especially over
the higher terrain after 21z. Lighter winds will see another round
of gusty winds after 20z with gusts 30 to 40 kt. These gusts will
taper off after 02z. Another round of showers will increase late
tonight across the Columbia Basin toward the Spokane area and the
Palouse after 09z with VFR cigs. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 56 45 54 46 56 43 / 20 40 90 100 50 40
Coeur d'Alene 56 44 54 46 57 43 / 20 50 80 100 70 50
Pullman 57 45 57 45 58 43 / 10 50 80 100 50 70
Lewiston 63 49 63 50 64 49 / 20 30 70 100 40 60
Colville 56 40 53 42 55 39 / 30 40 100 100 60 30
Sandpoint 51 40 50 41 53 39 / 80 60 80 100 70 40
Kellogg 51 41 52 42 54 40 / 50 70 70 100 70 60
Moses Lake 63 45 58 45 60 42 / 10 40 100 40 30 20
Wenatchee 60 45 57 46 58 45 / 20 30 100 90 50 20
Omak 59 43 57 46 58 42 / 30 20 100 100 50 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory until 7 PM PDT this evening for Coeur d'Alene Area-
Idaho Palouse.
WA...Wind Advisory until 7 PM PDT this evening for Moses Lake Area-
Spokane Area-Upper Columbia Basin-Washington Palouse-
Waterville Plateau.
&&Hazardous weather outlook, Oct 14, 4:37 AM PDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 437 AM PDT FRI OCT 14 2016 IDZ002-003-026-027-WAZ031>036-041-043-044-151400- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 437 AM PDT FRI OCT 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A WET AND WINDY WEATHER PATTERN WILL REMAIN OVER THE REGION THROUGH THE MIDDLE OF NEXT WEEK. TODAY IS EXPECTED TO BE THE WINDIEST DAY. THE SPOKANE-COEUR D'ALENE CORRIDOR, THE PALOUSE, THE POMEROY AREA, AND THE WEST PLAINS WILL LIKELY EXPERIENCE SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH LATE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAINFALL FROM THE SERIES OF SYSTEMS MOVING THROUGH THE AREA COULD CAUSE MINOR LOCALIZED FLOODING ISSUES IN AREAS WITH CLOGGED STROM DRAINS OR CULVERTS. WHILE STREAMS AND RIVERS WILL SEE RISES DURING THIS EVENT, AT THIS TIME NO RIVER FLOODING IS FORECAST. GUSTY WINDS WILL MAKE A RETURN TO THE AREA LATE SATURDAY NIGHT AND SUNDAY. IDZ001-004-WAZ037-038-151400- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 437 AM PDT FRI OCT 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A WET AND WINDY WEATHER PATTERN WILL REMAIN OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK. TODAY IS EXPECTED TO BE THE WINDIEST DAY. THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON WILL LIKELY EXPERIENCE SUSTAINED WINDS OF 15 TO 25 MPH WITH LOCALIZED GUSTS 40 TO 45 MPH TODAY AND THIS EVENING. EXPOSED MOUNTAIN RIDGES WILL LIKELY EXPERIENCE GUSTS AS HIGH AS 55 MPH OR MORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAINFALL FROM THE SERIES OF SYSTEMS MOVING THROUGH THE AREA COULD CAUSE MINOR LOCALIZED FLOODING ISSUES IN AREAS WITH CLOGGED STORM DRAINS OR CULVERTS. AREAS BURNED BY RECENT WILDFIRES MAY SEE EROSION AND MINOR MUD OR ROCK SLIDES. WHILE STREAMS AND RIVERS WILL SEE RISES DURING THIS EVENT, AT THIS TIME NO RIVER FLOODING IS FORECAST. GUSTY WINDS WILL MAKE A RETURN TO THE AREA LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. WAZ042-151400- EAST SLOPES NORTHERN CASCADES- 437 AM PDT FRI OCT 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT WET AND WINDY WEATHER WILL BE OVER THE AREA TODAY AND TONIGHT. LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED ABOVE 5500 FEET AGAIN TODAY. SOUTHWEST-WEST WINDS WITH GUSTS 25-30 MPH AT THE LOWER ELEVATIONS AND GUSTS 40-50 MPH ON RIDGE TOPS WILL BE POSSIBLE THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAINFALL FROM THE SERIES OF SYSTEMS MOVING THROUGH THE AREA THROUGH THE MIDDLE OF NEXT WEEK COULD CAUSE MINOR LOCALIZED FLOODING ISSUES. AREAS BURNED BY RECENT WILDFIRES MAY SEE EROSION AND MINOR MUD OR ROCK SLIDES. WHILE STREAMS AND RIVERS WILL SEE RISES DURING THIS EVENT, AT THIS TIME NO RIVER FLOODING IS FORECAST. GUSTY WINDS WILL MAKE A RETURN AGAIN SATURDAY NIGHT AND SUNDAY.
In the hours before
Local storm report, Oct 14, 8:45 AM PDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
845 AM PDT FRI OCT 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM NON-TSTM WND DMG NEWPORT 48.19N 117.05W
10/14/2016 PEND OREILLE WA DEPT OF HIGHWAYS
SEVERAL TREES DOWN IN THE NEWPORT AREA NEAR
HIGHWAY 2 AND 20.
0725 AM NON-TSTM WND DMG 12 ESE REPUBLIC 48.61N 118.48W
10/14/2016 FERRY WA DEPT OF HIGHWAYS
SEVERAL TREES DOWN IN THIS AREA ALONG
HIGHWAY 20.
0805 AM NON-TSTM WND DMG 3 NNW SPOKANE 47.72N 117.45W
10/14/2016 SPOKANE WA UTILITY COMPANY
TREE BLOWN DOWN.
&&
NWS SPOKANE WA
IRIS SYSTEMNearby
Flood Watches in Washington, 2016Flood Watches in Idaho, 2016Every flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.